Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS State College, PA

June 7, 2016Cambria County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 7, 2016, 3:25 PM EDT for Cambria County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2016, 3:25 PM EDT (19:25 UTC)
Expired
Jun 7, 2016, 4:15 PM EDT
In force
50 min
Issued by
NWS State College, PA

County Cambria County, PA

The radar

The State College radar (KCCX), 101 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS81 KCTP 071925
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT TUE JUN 7 2016
 
PAZ024-072015-
CAMBRIA PA-
325 PM EDT TUE JUN 7 2016

...SPECIAL WEATHER STATEMENT...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK LICK...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...ELIM...NANTY-GLO...WESTMONT...
VINCO...EHRENFELD...BEAVERDALE-LLOYDELL...GEISTOWN...SOUTH FORK...
ST. MICHAEL...SIDMAN...DALE...SALIX-BEAUTY LINE PARK...SOUTHMONT...
LILLY...DUNLO...FERNDALE AND DAISYTOWN.

LAT...LON 4034 7901 4035 7901 4050 7891 4047 7859
      4024 7866 4024 7881 4026 7890 4027 7890
      4029 7893 4028 7898 4030 7905
TIME...MOT...LOC 1925Z 281DEG 36KT 4043 7914 

$$

DEVOIR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:01 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 7, 3:01 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
301 PM EDT TUE JUN 7 2016

.SYNOPSIS...
A relatively cool and unsettled pattern will persist across
central Pennsylvania through midweek with periods of showers and
isolated afternoon thunderstorms. The second half of the week
should feature mainly dry weather with rebounding temperatures.
Scattered severe thunderstorms are possible on Saturday, June
11th.

&&

.NEAR TERM /THROUGH TONIGHT/...
Short wave trough aloft is pushing across right now and helping to
generate instability. Winds aloft are stronger to the NE but CAPE
larger to the S.

Multiple lines of very short convection are leading to some
30-40kt gusts but the showers already look to be diminishing in
coverage and only isolated ones may be intense enough to produce
hail or gusts that strong. Will taper off the POPs rather quickly
- ending them before sunset in most places.

Very vigorous upper trough follows very quickly tonight, and
squeezes all it can out of a very dry atmosphere. It will make
rain across the NW half of the area late tonight and very early
Wed am.

Winds will slacken for just a bit overnight. Mins will be into the
40s in the NW where 8H temps dip near 0C. However, the clouds and
rain later tonight in the NW will limit the fall there. The rest
of the area will get into the 50s.

&&

.SHORT TERM /WEDNESDAY/...
After the wet period in the near-sunrise hours, it should dry out.
If the upper wave is slower than anticipated, daylight/heating
could lead to some thunder in the NE/Ern zones. Otherwise, it will
dry out very quickly and winds will be gusty. Gusts into the u20s
and l30s may be common. Not strong enough for an advisory - but
very odd for mid-June.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The long term period should start out on a quiet note Friday as
high pressure migrates over PA and shifts off the Mid Atlantic
Coast by the start of the weekend. A prevailing northwesterly
flow aloft is projected on Saturday before a very deep upper low
/with heights possibly below 540 DM/ drops down from southern
Quebec into New England and carves out another mean trough over
the Northeastern U.S.

Severe weather potential remains a concern on Saturday /June
11th/ as models depict a shortwave trough rounding the Central
U.S. upper ridge with jet max nosing into PA. SPC has maintained
the 15% severe prob or Day 5 SLGT risk over much of central PA.
Will highlight the weekend severe weather risk in the HWO.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short wave trough aloft moving overhead is pushing more cool and
drier air into the region. Multiple lines of very short and fast
moving showers across the region this afternoon will dissipate
rather quickly late this afternoon. By 21-22z most if not all will
be gone.

A second, stronger, wave tonight will dive in from the upper
Great Lakes and lead to a 2-3 hour period of rain/showers. Enough
instability is present under the cold air aloft that some TS may
be possible but the time of passage (nighttime and very early
morning) make TS unlikely. It will get breezy on Wed with gusts
near 30kts as flow is well-aligned and mixing to 5-7kft should
easily mix those winds down.

OUTLOOK...

Thu-Fri...No sig wx expected.

Sat...PM tsra impacts poss, mainly western Pa.

Sun...Mainly VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl
AVIATION...Dangelo
Hazardous weather outlook, Jun 7, 4:58 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 AM EDT TUE JUN 7 2016

PAZ004-005-010-011-017>019-024>028-033>036-050-056>059-063>066-
080900-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
458 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-037-041-042-045-046-049-051>053-080900-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
458 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON. SOME STORMS MAY PRODUCE 40 TO 60 MPH WIND GUSTS
AND HAIL UP TO ONE INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Special weather statement, Jun 7, 2:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT TUE JUN 7 2016

PAZ053-071830-
COLUMBIA PA-
206 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA COUNTY UNTIL
230 PM EDT...

AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIGHTSTREET...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BERWICK...BLOOMSBURG...RUPERT...LIGHTSTREET...MAINVILLE...ALMEDIA...
FERNVILLE...MIFFLINVILLE...BUCKHORN...ROHRSBURG...IOLA...
EYERS GROVE...LIME RIDGE...CAMBRA...ESPY...ORANGEVILLE...MILLVILLE...
STILLWATER...BRIAR CREEK AND BLOOMSBURG UNIVERSITY.

LAT...LON 4098 7654 4100 7656 4104 7657 4114 7654
      4121 7632 4113 7628 4114 7623 4103 7623
      4096 7621 4095 7621
TIME...MOT...LOC 1805Z 240DEG 49KT 4104 7640

MARTIN
Special weather statement, Jun 7, 2:14 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT TUE JUN 7 2016

PAZ064-065-071845-
ADAMS PA-YORK PA-
214 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES
UNTIL 245 PM EDT...

AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE HERITAGE...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY...
HANOVER...GETTYSBURG...LAKE HERITAGE...JACOBUS...SHILOH...
BONNEAUVILLE...LITTLESTOWN...MCSHERRYSTOWN...PENNVILLE...HAMPTON...
GLEN ROCK...YORK AIRPORT...CASHTOWN AND ORRTANNA.

LAT...LON 3987 7744 4004 7665 3972 7652 3972 7746
TIME...MOT...LOC 1814Z 240DEG 48KT 3981 7722

MARTIN
Special weather statement, Jun 7, 2:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016

PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...

AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.

LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
      4088 7653 4090 7653 4096 7621 4095 7621
      4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652

DEVOIR
Special weather statement, Jun 7, 2:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT TUE JUN 7 2016

PAZ024>026-071915-
BLAIR PA-HUNTINGDON PA-CAMBRIA PA-
251 PM EDT TUE JUN 7 2016

...SPECIAL WEATHER STATEMENT...

AT 251 PM EDT...DOPPLER RADAR INDICATED A SHOWER OVER EBENSBURG...
MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HOLLIDAYSBURG...ALTOONA...EBENSBURG...LAKEMONT...CRESSON...
SHY BEAVER...CANOE CREEK STATE PARK...HORSESHOE CURVE...ROYER...
CARROLLTOWN...GALLITZIN...DUNCANSVILLE...LILLY...SANKERTOWN...
ROARING SPRING...ENTRIKEN...LORETTO...MARTINSBURG...
WILLIAMSBURG AND TUNNELHILL.

LAT...LON 4026 7825 4030 7826 4028 7827 4027 7828
      4045 7884 4062 7878 4050 7811 4025 7822
TIME...MOT...LOC 1851Z 287DEG 41KT 4052 7872

DEVOIR
Special weather statement, Jun 7, 3:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT TUE JUN 7 2016

PAZ025-026-071945-
BLAIR PA-HUNTINGDON PA-
322 PM EDT TUE JUN 7 2016

...SPECIAL WEATHER STATEMENT...

AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLIDAYSBURG...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HOLLIDAYSBURG...ALTOONA...LAKEMONT...DUNCANSVILLE...
TROUGH CREEK STATE PARK...CANOE CREEK STATE PARK...ROYER...
ENTRIKEN...RAYSTOWN DAM...WILLIAMSBURG...MCCONNELLSTOWN...
MILL CREEK...MAPLETON...MARKLESBURG...CASSVILLE...
PEOPLES NATURAL GAS FIELD...LAKEMONT PARK AND ISLAND WATERPARK...
NEWRY...MOUNT UNION AND HUNTINGDON.

LAT...LON 4041 7848 4051 7844 4048 7786 4044 7787
      4042 7790 4041 7791 4040 7791 4040 7789
      4039 7789 4022 7794
TIME...MOT...LOC 1922Z 282DEG 36KT 4044 7841

DEVOIR
Special weather statement, Jun 7, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT TUE JUN 7 2016

PAZ024-072015-
CAMBRIA PA-
325 PM EDT TUE JUN 7 2016

...SPECIAL WEATHER STATEMENT...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK LICK...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...ELIM...NANTY-GLO...WESTMONT...
VINCO...EHRENFELD...BEAVERDALE-LLOYDELL...GEISTOWN...SOUTH FORK...
ST. MICHAEL...SIDMAN...DALE...SALIX-BEAUTY LINE PARK...SOUTHMONT...
LILLY...DUNLO...FERNDALE AND DAISYTOWN.

LAT...LON 4034 7901 4035 7901 4050 7891 4047 7859
      4024 7866 4024 7881 4026 7890 4027 7890
      4029 7893 4028 7898 4030 7905
TIME...MOT...LOC 1925Z 281DEG 36KT 4043 7914

DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:32 PM EDTSpecial Weather StatementCTPAdams, York58 min
Jun 7, 1:40 PM EDTSpecial Weather StatementCTPSchuylkill20 min
Jun 7, 2:06 PM EDTSpecial Weather StatementCTPColumbia24 min
Jun 7, 2:14 PM EDTSpecial Weather StatementCTPAdams, York31 min
Jun 7, 2:21 PM EDTSpecial Weather StatementCTPSchuylkill39 min
Jun 7, 2:51 PM EDTSpecial Weather StatementCTPBlair, Cambria24 min
Jun 7, 3:22 PM EDTSpecial Weather StatementCTPBlair, Huntingdon23 min
Jun 7, 3:34 PM EDTSpecial Weather StatementCTPColumbia26 min
Jun 7, 3:46 PM EDTSpecial Weather StatementCTPHuntingdon29 min
Jun 7, 4:16 PM EDTSpecial Weather StatementCTPCumberland29 min
Jun 7, 4:41 PM EDTSpecial Weather StatementCTPCambria34 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.